Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 15, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 25, 2015, 11:42 PM EST for 4 counties in Florida. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 25, 2015, 11:42 PM EST (04:42 UTC)
- Expired
- Feb 26, 2015, 12:45 AM EST
- In force
- 63 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Dixie County, FL, Lafayette County, FL, Madison County, FL, Taylor County, FL
The radar
The Moody AFB radar (KVAX), 121 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 26, 12:30 AM EST | TSTM WND DMG | Mayo, FL | SEVERAL TREES DOWN ACROSS LAFAYETTE COUNTY |
| Feb 26, 12:40 AM EST | TSTM WND DMG | Jena, FL | TREES DOWN IN THE JENA AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 25, 6:39 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 862 m²/s²
- 0-3 km storm-relative helicity
- 966 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
073
WUUS52 KTAE 260442
SVRTAE
FLC029-067-079-123-260545-
/O.NEW.KTAE.SV.W.0015.150226T0442Z-150226T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1142 PM EST WED FEB 25 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DIXIE COUNTY IN FLORIDA...
THIS INCLUDES THE CITY OF CROSS CITY...
LAFAYETTE COUNTY IN FLORIDA...
THIS INCLUDES THE CITY OF MAYO...
EXTREME SOUTHEASTERN MADISON COUNTY IN FLORIDA...
SOUTHEASTERN TAYLOR COUNTY IN FLORIDA...
THIS INCLUDES THE CITY OF STEINHATCHEE...
* UNTIL 1245 AM EST
* AT 1141 PM EST...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 12 MILES NORTH OF MAYO TO 45 MILES SOUTHWEST OF
STEINHATCHEE...OR ALONG A LINE EXTENDING FROM DOWLING PARK TO 40
MILES SOUTHWEST OF FISH CREEK...AND MOVING EAST AT 45 MPH. WE
CONTINUE TO RECEIVE REPORTS OF TREES AND POWER LINES BEING BLOWN
DOWN IN TAYLOR COUNTY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLUE
SPRINGS...BIRD ISLAND...CARBUR...SALEM...HOWELL PLACE...SAN PEDRO
JUNCTION...COOKS HAMMOCK...ALTON...CLARA...MIDWAY...TENNILLE...
JENA...JONESBORO...HINES...GRADY...SHAMROCK...HATCH BEND...CROSS
CITY AIRPORT...FLETCHER SPRINGS...FLETCHER...HORSESHOE BEACH AND
EUGENE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY.
&&
LAT...LON 2983 8288 2982 8293 2967 8295 2942 8323
2942 8329 2947 8333 2950 8341 2965 8342
2973 8358 2981 8360 2988 8365 3029 8323
3018 8324 3012 8322 3009 8307 2995 8292
2991 8291 2989 8287
TIME...MOT...LOC 0442Z 274DEG 38KT 3022 8319 2939 8404
$$
42-DVD1 follow-up statement
775
WWUS52 KTAE 260454
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1154 PM EST WED FEB 25 2015
FLC079-260504-
/O.CAN.KTAE.SV.W.0015.000000T0000Z-150226T0545Z/
MADISON FL-
1154 PM EST WED FEB 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN MADISON
COUNTY IS CANCELLED...
LAT...LON 2983 8288 2982 8293 2967 8295 2942 8323
2942 8329 2947 8333 2950 8341 2965 8342
2973 8358 2981 8360 2986 8363 3019 8324
3018 8324 3012 8322 3009 8307 2995 8292
2991 8291 2989 8287
TIME...MOT...LOC 0454Z 274DEG 38KT 3021 8314 2943 8388
$$
FLC029-067-123-260545-
/O.CON.KTAE.SV.W.0015.000000T0000Z-150226T0545Z/
LAFAYETTE FL-TAYLOR FL-DIXIE FL-
1154 PM EST WED FEB 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EST
FOR DIXIE...SOUTHEASTERN TAYLOR AND LAFAYETTE COUNTIES...
AT 1152 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS
IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHEAST OF BUCKVILLE TO 31 MILES SOUTHWEST
OF FISH CREEK...OR ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
MAYO TO 35 MILES SOUTHWEST OF STEINHATCHEE...MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SALEM...HOWELL PLACE...COOKS HAMMOCK...SAN PEDRO JUNCTION...ALTON...
CLARA...TENNILLE...MIDWAY...JENA...JONESBORO...HINES...GRADY...
SHAMROCK...CROSS CITY...HATCH BEND...CROSS CITY AIRPORT...FLETCHER...
HORSESHOE BEACH...FLETCHER SPRINGS AND EUGENE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY.
&&
LAT...LON 2983 8288 2982 8293 2967 8295 2942 8323
2942 8329 2947 8333 2950 8341 2965 8342
2973 8358 2981 8360 2986 8363 3019 8324
3018 8324 3012 8322 3009 8307 2995 8292
2991 8291 2989 8287
TIME...MOT...LOC 0454Z 274DEG 38KT 3021 8314 2943 8388
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 3:25 PM EST, 8 hours 17 minutes earlier.
Area forecast discussion, Feb 25, 3:25 PM EST, 8 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
325 PM EST Wed Feb 25 2015
...A FEW STRONG STORMS POSSIBLE THIS EVENING FOR PARTS OF THE
AREA...
.Near Term [Through Tonight]...
A low pressure system over the Gulf will move through the CWA
this evening. As of 1 pm EST the warm front is located offshore
the Panhandle Gulf Coast. The warm front will move through the
area later this afternoon, bringing warm, moist air to the
southern half of the CWA. This will be the area where a line of
thunderstorms will develop late this afternoon as a cold front
approaches. Heavy rain is likely ahead of the warm front this
afternoon in the GA/AL counties. Heavy rain is likely for the FL
Panhandle and Big Bend as this cold front moves through this
evening. Rain will end from west to east overnight as the cold
front passes. There will be a steep temp gradient overnight with
lows in the upper 30s in the northwest to the lower 50s in the
southeast Big Bend.
Severe thunderstorms cannot be ruled out. The primary threat will
be damaging winds and the possibility of a tornado or two. The FL
Panhandle and Big Bend will have the best chance for severe
weather since that is where the warm sector will be once the warm
front moves onshore. The AL counties and most of the GA counties
will likely be too stable to see strong thunderstorms. The
exception perhaps the southernmost GA counties. The track of the
low pressure will be particularly important to the severe risk as
that will largely determine how much instability makes it inland
from the coast. 0-6KM shear will be very strong this evening in
the 60-80 KT range. 0-1KM shear is forecast to be up to 50 KT
ahead of the cold front in FL. Currently, we expect the best
chance of severe weather in a corridor stretching across Gulf,
Liberty, Franklin, and Wakulla counties starting late this
afternoon and lasting into the evening hours. It is in this area
where there is the best model agreement on a narrow wedge of
instability making it inland and overlapping with the very strong
shear values.
.Short Term [Thursday Through Friday Night]...
Low pressure will be off the Carolinas by early Thursday morning,
with high pressure building into the local forecast area.
Temperatures will continue to be below normal on Thursday, with
highs mostly in the lower to mid 50s. After a cool start to
Friday, with lows in the mid 30s northwest to lower 40s southeast,
only a modest warmup is expected by afternoon. Sprawling 1040mb
high pressure center over the midwest will limit the warming as
northerly winds help to reinforce the cool airmass.
.Long Term [Saturday Through Wednesday]...
Sprawling surface high over the midwest will continue to limit the
warmup through Saturday, with temperatures remaining several
degrees below normal. There may also be a few showers along the
old frontal boundary in the southeastern Big Bend. A more
substantial warmup will begin on Sunday as an upper ridge begins
to build over the Gulf and the low level flow begins to veer to
the east. May also see a chance of rain return to the forecast as
the stalled front to the south moves back to the north as a warm
front. By Monday, temperatures will be back to near normal levels,
with highs pushing into the 70s.
&&
.Aviation...
[Through 18Z Thursday] Conditions will deteriorate this afternoon
as a Low approaches from the Gulf. MVFR and IFR ceilings this
afternoon will worsen as rain moves in this evening. IFR
conditions are likely this evening and into the overnight hours.
VFR conditions will return late tomorrow morning as the low moves
out. Moderate to heavy rain is expected at all terminals this
afternoon and evening. Thunderstorms are likely at TLH, VLD and
ECP. Some storms may be severe. Gusty winds ahead of the front are
likely at TLH, VLD and ECP.
&&
.Marine...
Strong southerly winds will shift to the northwest from west to
east overnight as low pressure moves across the coastal waters.
May see a few gusts to gale force this evening, especially as a
line of strong thunderstorms moves across the waters, but expect
duration to be short so will maintain Small Craft Advisory. Winds
and seas will diminish below headline criteria on Thursday as high
pressure builds in behind the low. However, conditions will return
to exercise caution levels by Saturday.
&&
.Fire Weather...
Widespread rainfall of generally 1 to 2 inches will keep Wet Flag
conditions going throughout the CWA for the remainder of today and
tonight. Cooler and drier air will initially work into the region
behind this low pressure system, with a warming trend expected on
Sunday. However, dewpoints will also increase with the warmup,
keeping any potential for Red Flag conditions at bay for the
foreseeable future.
&&
.Hydrology...
Widespread rainfall totals of 1-2 inches are expected through
tonight across the area with localized amounts in excess of 3
inches possible. These totals will cause rises along our area
rivers and bring several sites along the Kinchafoonee Creek and
the Choctawhatchee, Ochlockonee, Aucilla, and Upper Withlacoochee
Rivers into action stage. The Withlacoochee River at Valdosta and
Kinchafoonee Creek at Dawson are both likely to crest just below
minor flood stage by the end of the week, but could crest higher
and earlier if rainfall totals end up being higher than currently
forecast.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 43 55 38 60 40 / 100 10 10 0 10
Panama City 44 55 40 57 42 / 90 0 0 0 10
Dothan 37 51 35 53 35 / 100 0 10 0 10
Albany 39 53 36 56 37 / 100 10 10 0 10
Valdosta 44 55 41 60 41 / 100 10 10 0 10
Cross City 53 63 42 63 44 / 100 20 10 0 20
Apalachicola 47 56 43 59 46 / 100 10 0 0 10
&&
.TAE Watches/Warnings/Advisories...
FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory until 3 AM EST Thursday for Apalachee Bay-
Coastal waters From Ochlockonee River to Apalachicola FL
out to 20 NM-Coastal waters from Suwannee River to Keaton
Beach FL out 20 NM-Coastal waters from Apalachicola to
Destin FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Destin FL from 20 to 60 NM.
&&
NEAR TERM...MCDERMOTT
SHORT TERM...CAMP
LONG TERM...CAMP
AVIATION...MCDERMOTT
MARINE...CAMP
FIRE WEATHER...GOULD
HYDROLOGY...MOOREIn the hours before
Local storm report, Feb 25, 10:15 PM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1015 PM EST WED FEB 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG 3 NW ERIDU 30.32N 83.78W
02/25/2015 MADISON FL 911 CALL CENTER
TREE DOWN AT MT. OLIVE RD AND WYOMING AVE.
&&
WESTONLocal storm report, Feb 25, 10:24 PM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1024 PM EST WED FEB 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM MARINE TSTM WIND 18 S ST GEORGE ISLAND 29.41N 84.86W
02/25/2015 M53 MPH GMZ755 FL C-MAN STATION
46 KNOT PEAK GUST IN A THUNDERSTORM AT THE C-TOWER.
&&
08-LAMERSLocal storm report, Feb 25, 10:52 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1052 PM EST WED FEB 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG PERRY-FOLEY AIRPORT 30.07N 83.58W
02/25/2015 TAYLOR FL 911 CALL CENTER
MULTIPLE TREES AND POWERLINES DOWN IN TAYLOR COUNTY.
&&
WESTONLocal storm report, Feb 25, 11:14 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1114 PM EST WED FEB 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM MARINE TSTM WIND 18 S ST GEORGE ISLAND 29.41N 84.86W
02/25/2015 M56.00 MPH GMZ755 FL C-MAN STATION
49 KNOT PEAK GUST IN A THUNDERSTORM AT THE C-TOWER.
EARLIER 46 KNOT GUST WAS AT 940 PM.
&&
08-LAMERSLocal storm report, Feb 25, 11:41 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1141 PM EST WED FEB 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG BOYD 30.19N 83.61W
02/25/2015 TAYLOR FL 911 CALL CENTER
TREES DOWN ON HIGHWAY 221 NORTH.
&&
WESTONLocal storm report, Feb 25, 11:42 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1142 PM EST WED FEB 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG HAMPTON SPRINGS 30.08N 83.65W
02/25/2015 TAYLOR FL 911 CALL CENTER
TREE DOWN ON POWERLINES ON HIGHWAY 98 WEST
&&
WESTONThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 7:22 PM EST | Tornado Warning | TAE | Franklin, Gulf, Liberty | 23 min |
| Feb 25, 8:10 PM EST | Severe Thunderstorm Warning | TAE | Leon, Wakulla | 35 min |
| Feb 25, 8:30 PM EST | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Taylor, Wakulla | 30 min |
| Feb 25, 8:43 PM EST | Special Marine Warning | TAE | 62 min | |
| Feb 25, 8:50 PM EST | Severe Thunderstorm Warning | TAE | Franklin, Jefferson, Taylor, Wakulla | 40 min |
| Feb 25, 8:57 PM EST | Severe Thunderstorm Warning | TAE | Jefferson, Madison, Taylor | 48 min |
| Feb 25, 9:38 PM EST | Special Marine Warning | TAE | 2 hr | |
| Feb 25, 9:44 PM EST | Severe Thunderstorm Warning | TAE | Lafayette, Madison, Taylor | 61 min |
| Feb 25, 10:39 PM EST | Severe Thunderstorm Warning | TAE | Lafayette, Madison, Taylor | 66 min |
| Feb 25, 11:15 PM EST | Special Marine Warning | TAE | 2 hr | |
| Feb 25, 11:20 PM EST | Areal Flood Advisory | TAE | Taylor | 115 min |
| Feb 26, 12:35 AM EST | Severe Thunderstorm Warning | TAE | Dixie, Lafayette | 55 min |
| Feb 26, 1:51 AM EST | Rip Current Statement | TAE | Bay, Gulf, Walton | 17 hr |
| Feb 26, 3:34 PM EST | Small Craft Advisory | TAE | 7 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.